Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Numbness in toes and feet.
Jun 19, 2014

Are my HIV meds causing numbness in my toes and feet, or is it my psych meds? I take Isentress-400mg, Edurant-25mg,and Emtriva-200mg.(The one I started on most recently, in January 2014 is the Edurant.) My psych meds are Zyprexa-15mg(which was increased from 10mg in April 2014),Ritilan-20mg, and Prozac-20mg. I first noticed the numbness in my toes and feet about 2 weeks ago.

Response from Dr. Henry

Symmetric numbness in toes and feet has dome of the features of peripheral neuropathy. Peripheral neuropathy can be seen in HIV infection (more common if low CD4 count i.e. << 200) and is occasionally seen with new HIV meds but the incidence is much lower that what was observed in the D4T, ddI and AZT days of therapy in the US. Other conditions (such as vitamin deficiency, peripheral vascular disease, vasospasm, certain vitamin deficiencies, hormone adnormalities) and non HIV medications (such as the TB drug isoniazid) can cause or worsen peripheral neuropathy. A complete history and physical and sometimes neurology consultation and tests (such as nerve conduction studies or X-rays looking for nerve impingement) are needed to sort out the possibilities and determine the most likely cause and how to approach treatment. Your current HIV regimen has not been commonly linked to symmetric peripheral neuropathy but there is not much published data or experience with your specific HIV drugs. KH



Previous
not undetectable yet
Next
Viraday

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement